Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Same old meds, same old results Nurse Hot Flash

Posted by Kath on September 18, 2008, at 20:47:45

In reply to Same old meds, same old results, posted by Nurse Hot Flash on August 30, 2008, at 13:13:00

> Does anyone ever feel like they are taking the same old meds, and getting the same old results, year after year? My son, who has schizophrenia, seems to be in that trap. His positive symptoms are under control, but the negative symptoms are always there. His doctor says that stabilization is improvement for him, but I can't seem to buy that argument.

*********I can relate!!! although my son has been on meds for not quite 2 years, there has been NO mention of getting him off, except when I brought it up to his pdoc. She said that 'we'd want 3 months at least - preferrably 6 months symptom-free before doing that'......
but NO mention of it since.

My daughter (32) pointed out that his meds can cause SERIOUS side effects that are permanent - that's right - permanent, even after stopping the meds....he's already got weight gain. So on hearing about that, he decided to stop. It was all I could do to talk him into doing it gradually. he stopped Seroquel completely a few weeks ago. No apparent problems. he's now cutting back gradually on risperidol. I read your original post on the Withdrawal board & want to give you this link.

This link actually was in a newsletter that the CMHA (Canadian mental Health Association) send me (as a Mom) in the HOPE Program that my son is part of (Helping Overcome Psychosis Early).

http://mail.google.com/mail/?ui=2&ik=a8b3fd6b14&attid=0.1&disp=vah&view=att&th=11aac51c09c155a2

It's about orthomolecular medicine. I haven't yet read - just skimmed the article, but I have heard that B-Vitamins have been VERY helpful for people with schizophrenia.

As far as I can gather, my son's main trigger is drug use - street drugs :-(

Anyway, since he's off seroquel & cut back a bit on Risperidol, he's much 'sharper' - more like his old self....fewer of the 'negative' symptoms.

Please feel free to babblemail me if you want to. I find it VERY hard being a mother of a young man with mental health problems.

Nobody EVER told us of some of the negative side effects of the meds my son was on! I think that is shameful.

I send you supportive hugs, Kath

PS I didn't read this 'thread' - just the original post.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Kath thread:849242
URL: http://www.dr-bob.org/babble/20080915/msgs/852789.html